MAUDE Adverse Event Report: AUGUSTINE TEMPERATURE MANAGEMENT HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50"); ELECTRIC HEATING PAD

AUGUSTINE TEMPERATURE MANAGEMENT HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50"); ELECTRIC HEATING PAD
Model Number U102
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Pressure Sore/Ulcer (2326); Partial thickness (Second Degree) Burn (2694)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The placement of a cold or cool object on the sensor will always initiate the e2 alarm after 10 minutes of the mattress being unable to reach the set-point temperature.The mattress ifu p/n 2064en specifically requires patient contact with the sensor for optimal performance.Furthermore, repeatedly resetting the alarm without fixing the alarm condition is contrary to the ifu.This misuse caused aggressive warming that accelerated the formation of a pressure injury due to occluded local blood flow at a bony prominence.
 
Event or Problem Description
As described by the reporter: "patient procedure left skin and nipple sparing mastectomy, sentinel node biopsy/ dissection." the event/ incident is described as "contact burn r/ hip- deep partial thickness- lateral position approx 90 mins noted burn end of procedure." the reporter mentioned the patient needed "re-admission for debridement and grafting".The reporter identified that this was a thermal injury with a size of 1 sq in to 10 sq in (6.5 sq cm to 64.5 sq cm); the degree of the injury is not specified.The incident notes provided by the customer mention that the machine alarmed frequently in this event.Also per the customer, "[there] is potential that sensor [on the mattress] occluded by saline bag." per augustine's investigation: the underbody mattress u102 was tested according to company procedures and was found to perform per specification and passed all safety and functional tests.Visual inspection of the mattress shows the mattress itself is free of any damages or abnormalities.There was some physical damage to the connecting cable, but it did not adversely affect the performance of the device.The reporter mentioned the patient needed "re-admission for debridement and grafting".The reporter identified that this was a thermal injury with a size of 1 sq in to 10 sq in (6.5 sq cm to 64.5 sq cm); while the degree of the injury is not mentioned, per the images sent, it appears to be of a 2nd degree.The placement of the room-temperature saline bag on the sensor always causes an e2 alarm after 10 minutes of the heating device being unable to reach the set-point temperature.This safety feature is in place to alert a user when a mattress or blanket sensor is in contact with a cold object and running at full power-output.The device must be reset and restarted at least 3 times without fixing the sensor condition in order to be in a warming state that has potential to cause thermal injury.This scenario is consistent with the description of the event by the reporter.Furthermore, even if the temperature of the warming mattress is incapable of increasing the skin temperature to cause thermal injury, the combination of aggressive warming with pressure on a bony prominence can accelerate the occurrence of a pressure injury.A pressure injury looks like a burn and is graded like a burn, but has very different underlying etiologies.Placing a cold object on the sensor and resetting the alarm without fixing the alarm condition are both contrary to the ifu.In addition, in the ifu it is stated "do not use warming mattresses when the risk of pressure injury cannot be mitigated.Take extra precaution to alleviate pressure under bony prominences when warming under the patient".Inadequate pressure off-loading was likely a contributing factor as a combination thermal/pressure injury.We determined the adverse event was caused by the placement of a saline bag on the mattress's sensor, resetting alarms on the controller, and inadequate pressure offloading on a bony prominence.Although the customer said this was a burn, atm suspects it is a pressure injury.See section h11 for additional manufacturer narrative.

Brand Name
HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50")
Common Device Name
ELECTRIC HEATING PAD
Manufacturer (Section D)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345 1518
Manufacturer (Section G)
AUGUSTINE TEMPERAUTRE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345 1518
Manufacturer Contact
ivona domnisoru
15305 minnetonka boulevard
minnetonka, MN 55345-1518
9524653851
MDR Report Key21213399
Report Number3005857264-2025-00001
Device Sequence Number3915998
Product Code DWJ
UDI-Device Identifier00855913001527
UDI-Public(01)00855913001527(17)250331
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K092807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberU102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2023
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight60 KG